Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 16, 2010, 3:21 PM CDT for Jasper County, Newton County, Missouri; Cherokee County, Kansas. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2010, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 16, 2010, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Cherokee County, KS, Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:25 PM CDT | HAIL 0.88 | Galena, KS | IN ADDITION...50 MILE PER HOUR WINDS REPORTED |
| Jun 16, 3:32 PM CDT | HAIL 0.88 | Galena, KS | |
| Jun 16, 3:35 PM CDT | TSTM WND GST 50 | 2 Sw Columbus, KS | |
| Jun 16, 3:35 PM CDT | HAIL 0.88 | 2 Sw Columbus, KS | |
| Jun 16, 3:40 PM CDT | HAIL 0.88 | Columbus, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
150
WUUS53 KSGF 162021
SVRSGF
KSC021-MOC097-145-162115-
/O.NEW.KSGF.SV.W.0113.100616T2021Z-100616T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT WED JUN 16 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
JASPER COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 415 PM CDT.
* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FAULKNER TO
CENTRAL JOPLIN...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BAXTER SPRINGS...
CARL JUNCTION...CARONA...CARTERVILLE...CARTHAGE...COLUMBUS...
DUENWEG...DUQUESNE...GALENA...IRON GATES...JOPLIN...LEAWOOD...
ORONOGO...PURCELL...SAGINAW...SCAMMON...SHOAL CREEK DRIVE...SILVER
CREEK...WEBB CITY...WEIR AND WEST MINERAL.
INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 17 WILL ALSO BE IMPACTED BY
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3714 9508 3734 9502 3733 9472 3728 9406
3698 9447 3703 9508
TIME...MOT...LOC 2022Z 223DEG 17KT 3714 9500 3708 9449
$$
BOXELL3 follow-up statements
458
WWUS53 KSGF 162039
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT WED JUN 16 2010
KSC021-MOC097-145-162115-
/O.CON.KSGF.SV.W.0113.000000T0000Z-100616T2115Z/
CHEROKEE KS-JASPER MO-NEWTON MO-
339 PM CDT WED JUN 16 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN NEWTON...JASPER AND CHEROKEE COUNTIES...
AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERWIN TO
CARTERVILLE...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...CARL JUNCTION...
CARONA...CARTERVILLE...CARTHAGE...COLUMBUS...DUENWEG...DUQUESNE...
GALENA...IRON GATES...JOPLIN...LEAWOOD...ORONOGO...PURCELL...
SAGINAW...SCAMMON...SHOAL CREEK DRIVE...SILVER CREEK...WEBB CITY...
WEIR AND WEST MINERAL.
INTERSTATE 44 BETWEEN MILE MARKERS 6 AND 17 WILL ALSO BE IMPACTED BY
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3734 9502 3733 9472 3728 9406 3699 9446
3713 9507
TIME...MOT...LOC 2039Z 223DEG 17KT 3720 9493 3714 9442
$$
BOXELL104
WWUS53 KSGF 162102
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 PM CDT WED JUN 16 2010
MOC145-162112-
/O.CAN.KSGF.SV.W.0113.000000T0000Z-100616T2115Z/
NEWTON MO-
402 PM CDT WED JUN 16 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEWTON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PORTIONS OF NEWTON COUNTY.
&&
LAT...LON 3733 9485 3734 9484 3728 9406 3707 9437
3719 9492
TIME...MOT...LOC 2102Z 223DEG 17KT 3728 9484 3722 9433
$$
KSC021-MOC097-162115-
/O.CON.KSGF.SV.W.0113.000000T0000Z-100616T2115Z/
CHEROKEE KS-JASPER MO-
402 PM CDT WED JUN 16 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR JASPER AND NORTHEASTERN CHEROKEE COUNTIES...
AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSELAND TO
CARTHAGE...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...CARL JUNCTION...
CARONA...CARTERVILLE...CARTHAGE...DUENWEG...NORTHERN JOPLIN...
ORONOGO...PURCELL...SCAMMON...WEBB CITY AND WEIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3733 9485 3734 9484 3728 9406 3707 9437
3719 9492
TIME...MOT...LOC 2102Z 223DEG 17KT 3728 9484 3722 9433
$$
BOXELL268
WWUS53 KSGF 162116
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CDT WED JUN 16 2010
KSC021-MOC097-162127-
/O.EXP.KSGF.SV.W.0113.000000T0000Z-100616T2115Z/
CHEROKEE KS-JASPER MO-
416 PM CDT WED JUN 16 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER AND
NORTHEASTERN CHEROKEE COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3733 9485 3734 9484 3728 9406 3707 9437
3719 9492
TIME...MOT...LOC 2102Z 223DEG 17KT 3728 9484 3722 9433
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:38 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 16, 2:38 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT WED JUN 16 2010 .DISCUSSION... THE MAIN CONCERNS FOR THE FORECAST REVOLVES AROUND THE POTENTIAL OF AFTERNOON DIURNALLY DRIVEN CONVECTION INTO THE WEEKEND AND THE EXPECTED HOT AND HUMID CONDITIONS. UPPER LEVEL RIDGING WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH THURSDAY AS WARM AIR AND LOW LEVEL MOISTURE GETS GOING IN ERNEST FOR THE OZARKS. AN UPPER LEVEL SHORT WAVE NORTH OF THE AREA AND ISENTROPIC LIFT ACROSS THE REGION SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT INTO THE WEEKEND. HOWEVER...SUBSIDENCE FROM THE BUILDING RIDGE/HIGH PRESSURE...MID LEVEL DRY AIR AND TEMPERATURES WILL ACT TO SUPPRESS CONVECTION. THUS...EXPECT ANY CONVECTION THAT CAN GET GOING WILL BE ISOLATED TO WIDELY SCATTERED IN NATURE. THE MAIN CONCERNS WITH ANY OF THESE STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS. A CAP WILL BUILD OVER THE REGION FOR THE BEGINNING OF NEXT WEEK WHICH SHOULD PRECLUDE THE DEVELOPMENT OF ANYTHING MORE THAN ISOLATED CONVECTION ABLE TO FIND A HOLE IN THE CAP. THE MAIN FOCUS REMAINS THE POTENTIAL FOR HIGH HEAT AND HUMIDITIES THROUGH THE WEEKEND AS TEMPERATURES CLIMB INTO THE LOW TO MID 90S. THIS...IN COMBINATION WITH MOISTURE ADVECTION WILL PROVIDE FOR HEAT INDEX VALUES IN THE MID TO UPPER 90S TO AROUND 100 DEGREES. THIS IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK AS THE SUMMERTIME RIDGE TAKES UP TEMPORARY RESIDENCE OVER THE CENTER OF THE COUNTRY. HATCH && .AVIATION... ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON. GIVEN THE SOMEWHAT LIMITED COVERAGE...WENT WITH CB GROUPS IN PREVAILING. AT THIS POINT...THE BEST CHANCE FOR STORMS LOOKS TO BE AROUND KJLN AND KBBG. ANY STORMS WILL DISSIPATE EARLY THIS EVENING. MVFR AND BRIEF IFR CONDITIONS CAN BE EXPECTED AROUND ANY STORMS. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATER TONIGHT AS A LOW LEVEL JET NUDGES EAST INTO THE REGION. THIS JET WILL ALSO BE RESPONSIBLE FOR LOW LEVEL SHEAR CONDITIONS AT KJLN. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 16, 12:59 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT WED JUN 16 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. HAZARDS WEATHER RISK... ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH. LIMITED HAIL RISK FOR HAIL TO THE SIZE OF NICKELS. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE... MAINLY WEST OF A NEVADA TO CASSVILLE LINE. WIND GUSTS TO 60 MPH AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS... WITH HAIL TO THE SIZE OF NICKELS ALSO POSSIBLE. ISOLATED THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF THE MISSOURI OZARKS THIS AFTERNOON. WIND GUSTS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. ALL STORMS THAT DEVELOP THIS AFTERNOON WILL QUICKLY DIMINISH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL THEN BE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS APPEARS TO BE ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE IF THESE STORMS DEVELOP...ALONG WITH THE THREAT FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED LATE THIS WEEK...WITH HEAT INDEX VALUES AROUND 100 DEGREES POSSIBLE EACH AFTERNOON THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FOR A TIME THIS AFTERNOON AND EARLY THIS EVENING WEST OF A NEVADA TO CASSVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jun 16, 2:20 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT WED JUN 16 2010 MOZ101-102-161945- BARRY MO-MCDONALD MO- 220 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES UNTIL 245 PM CDT... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POWELL...OR 12 MILES EAST OF PINEVILLE... MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE SELIGMAN AND WASHBURN. PEOPLE IN SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 45 min |
| Jun 16, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 67 min |
| Jun 16, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Taney | 60 min |
| Jun 16, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 48 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 38 min |
| Jun 16, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Polk, Webster | 43 min |
| Jun 16, 5:11 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 64 min |
| Jun 16, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 50 min |
| Jun 16, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 41 min |
| Jun 16, 5:55 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jun 16, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 46 min |
| Jun 16, 6:25 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.